MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Codes Fluid/Blood Leak (1250); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the nurse was adding water to the laser console, the water began to leak, and smoke began to come out of the system.There was no patient or procedure involved in this event.
 
Additional Manufacturer Narrative
Boston scientific concludes that the reported performance allegation in this complaint has not been confirmed, as the product was not returned for analysis.Without a returned device, no physical or visual analysis of the product could be performed.Based on the information available, the cause that contributed to the reported event cannot be established; a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
 
Event or Problem Description
It was reported that there was added water to the laser, the water started to leak, and smoke started coming out of the system.There was no patient involvement.
 
Additional Manufacturer Narrative
The laser console was returned for repairs and during the inspection the console showed significant damage to the bottom half of the chassis.Additionally, the autovolt board, isolation transformer and other sub-assemblies were fried.Due to the amount of damage, the exact location of where the leak came from could not be determined.The water leak was large enough to cause the sub-assemblies to short and fry.Thus, resulted in the smoke.Due to the amount of damage, it was decided it was not worth repairing so it will be scrapped out.Due to this, the reported fluid leak and smoking complaints were confirmed.A dhr (device history record) / shr (service history record) review found the laser console was installed on 07 september 2018.This laser console was covered under a semi-annual preventive maintenance service contract.The laser console was fully functional from that date until the report complaint date of 03 april 2024.A labeling review found that there was no evidence that the console was used in a manner inconsistent with the labeling.While the laser console was damaged by a water leak, what caused the water leak was could not be determined.Thus, it can be concluded that unknown factors most probably contributed to the reported event.Based on review of all information available and analysis results, a conclusion code of cause not established was assigned to this investigation.

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
AMERICAN MEDICAL SYSTEMS
3070 orchard drive
san jose CA 95134 2011
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19176647
Report Number2124215-2024-24747
Device Sequence Number3851450
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public00878953001906
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Device Lot NumberXPS50441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/03/2024
Supplement Date Received by Manufacturer05/17/2024
09/11/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date06/09/2024
09/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown